Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 20, 2019, 2:01 PM PST for 6 counties in Nevada. It took effect at Jan 21, 2019, 4:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 2:01 PM PST (22:01 UTC)
- In effect from
- Jan 21, 2019, 4:00 AM PST
- Expired
- Jan 21, 2019, 8:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS75 KLKN 202201 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 201 PM PST Sun Jan 20 2019 NVZ030-031-033>041-220400- /O.NEW.KLKN.WI.Y.0001.190121T1200Z-190122T0400Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Winnemucca, McDermitt, Paradise Valley, Golconda Summit, Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Battle Mountain, Emigrant Pass, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Elko, Spring Creek, Carlin, Wells, Ruby Valley, Pequop Summit, Tonopah, Round Mountain, Duckwater, and Currant Summit 201 PM PST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST MONDAY... The National Weather Service in Elko has issued a Wind Advisory, which is in effect from 4 AM to 8 PM PST Monday. * TIMING...Starting Monday morning. Strongest winds will be Monday afternoon and early evening before tapering off later Monday night. * WINDS...Valley winds will range from 30 to 40 mph with higher gusts in Humboldt County...to 35 t0 48 mph over much of central and northern Nevada. Nye County and northeast Elko County could see winds approaching 55 mph at times. Mountains and summits will have winds over 50 mph at times with higher gusts possible briefly. * IMPACTS...Expect travel issues. High profile vehicles such as semis, trailers, motor homes, and towed vehicles will have a challenging to dangerous experience. In areas with rain or mixed precipitation, visibility will be impacted. In areas with snow, blowing snow will reduce visibility and possibly drift across roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
236 WWUS75 KLKN 211035 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 235 AM PST Mon Jan 21 2019 NVZ030-211145- /O.CAN.KLKN.WI.Y.0001.190121T1200Z-190122T0400Z/ Humboldt County- 235 AM PST Mon Jan 21 2019 ...WIND ADVISORY IS CANCELLED... Winds are not expected to be as strong as earlier thought across most of Humboldt County. Thus the advisory is no longer in effect. $$ NVZ040-220400- /O.UPG.KLKN.WI.Y.0001.190121T1200Z-190122T0400Z/ /O.NEW.KLKN.HW.W.0001.190121T1200Z-190122T0400Z/ Northwestern Nye County- 235 AM PST Mon Jan 21 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... The National Weather Service in Elko has issued a High Wind Warning...which is in effect until 8 PM PST this evening. * TIMING...Starting this morning and lasting into the evening hours. Strongest wind gusts are expected between 9 am and 2 pm. * WINDS...Valley winds will range from 30 to 40 mph gusting to around 60 mph. * IMPACTS...Expect travel issues. High profile vehicles such as semis, trailers, motor homes, and towed vehicles will have a challenging to dangerous experience. In areas with rain or mixed precipitation, visibility will be impacted. Blowing snow could cause an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ031-033>039-041-220400- /O.CON.KLKN.WI.Y.0001.190121T1200Z-190122T0400Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northeastern Nye County- 235 AM PST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...Starting this morning and lasting into the evening. Strongest winds will be this afternoon. * WINDS...Valley wind gusts will range from 40 to 50 mph. Northeast Nye County and northeast Elko County could see wind gusts around 55 mph. * IMPACTS...Expect travel issues. High profile vehicles such as semis, trailers, motor homes, and towed vehicles will have a challenging to dangerous experience. In areas with rain or mixed precipitation, visibility will be impacted. In areas with snow, blowing snow will reduce visibility and possibly drift across roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
372 WWUS75 KLKN 212152 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 152 PM PST Mon Jan 21 2019 NVZ040-220400- /O.CON.KLKN.HW.W.0001.000000T0000Z-190122T0400Z/ Northwestern Nye County- 152 PM PST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...Strongest wind gusts expected Monday afternoon...diminishing after sunset. * WINDS...Valley winds will range from 30 to 40 mph gusting to around 60 mph. * IMPACTS...Expect travel issues. High profile vehicles such as semis, trailers, motor homes, and towed vehicles will have a challenging to dangerous experience. In areas with rain or mixed precipitation, visibility will be impacted. Blowing snow could cause an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ031-033>039-041-220400- /O.CON.KLKN.WI.Y.0001.000000T0000Z-190122T0400Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northeastern Nye County- 152 PM PST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...Strongest winds will be Monday afternoon...diminishing after sunset. * WINDS...Valley wind gusts will range from 30 to 45 mph. Northeast Nye County and eastern Elko County could see wind gusts around 55 mph. * IMPACTS...Expect travel issues. High profile vehicles such as semis, trailers, motor homes, and towed vehicles will have a challenging to dangerous experience. In areas with rain or mixed precipitation, visibility will be impacted. In areas with snow, blowing snow will reduce visibility and possibly drift across roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
500 WWUS75 KLKN 220359 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 759 PM PST Mon Jan 21 2019 NVZ040-220500- /O.EXP.KLKN.HW.W.0001.000000T0000Z-190122T0400Z/ Northwestern Nye County- 759 PM PST Mon Jan 21 2019 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... While it will remain breezy in spots through the night, warning level winds have subsided and therefore the High Wind Warning has been allowed to expire. $$ NVZ031-033>039-041-220500- /O.EXP.KLKN.WI.Y.0001.000000T0000Z-190122T0400Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northeastern Nye County- 759 PM PST Mon Jan 21 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... While higher elevations may see some stronger gusts tonight, widespread advisory level winds have subsided and therefore the Wind Advisory has been allowed to expire. $$ 90
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:06 AM PST, 11 hours 55 minutes earlier.
Area forecast discussion, Jan 20, 2:06 AM PST, 11 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 206 AM PST Sun Jan 20 2019 .SYNOPSIS...High pressure will move east today ahead of an approaching storm system moving in from the Pacific. A low pressure system will move through the Silver State this afternoon through Monday to bring mix of rain and wet snow. After Monday, expect cool and dry conditions for the remainder of the week. && .SHORT TERM...Today through Tuesday. Things are pretty quiet around the LKN CWFA for a change. Temperatures are hovering around the freezing mark across central Nevada and 35-40 degrees across the north. And of course Wendover settled back down into the mid 20s and near saturation. High pressure has nudged moisture north over Idaho and Oregon. Another low pressure system is moving into northern California at this time. This will be our weather maker to end the weekend and start the work week. Travel concerns are expected due to snow and blowing snow. The models are in excellent agreement for the short term period. Today. High pressure will move east with the ridge axis escaping out past the 4-corners area of the country. The axis of the next low pressure trough will be near coastal California spreading precipitation through California and into Nevada. Precipitation will progress through Humboldt County during the day and will be rain in the valleys. Due to the increasing southwest flow ahead of the next system, high temperatures will again range from the mid 40s to the mid 50s. Tonight through Monday evening. This will be the most active period. Travel impacts are expected as a deep low pressure trough moves through Nevada, spawning a cold front and delivering valley snow and gusty winds. This system is expected to be a little colder than the last and snow levels will start out around 6000 feet early Sunday evening, then crash to the valley floors by midnight as a cold front slides southeastward across the state. All areas will transition to snow by daybreak Monday. The trough axis will be east of the LKN CWFA by Monday afternoon and showers will begin to diminish. Snow totals across the higher terrain of Elko County may be more than one foot of new snow with generally 2 to 4 inches in valley locations. With a due northerly post- frontal flow, winds could reach advisory levels across much of the state after the frontal passage Monday. Tonopah and Wendover are especially susceptible to these post-frontal winds and guidance suggests strong northerly flow through the Monday evening at these two sites. High temperatures will be in the 30s. Low temperatures will be in the 20s. Monday night through Tuesday. This will be a dry period. Low pressure will move east and Pacific high pressure will begin to muscle its way over the Great Basin. However a cool northerly flow will persist through Tuesday. High temperatures will range from the mid 20s to the mid 30s. Low temperatures will be in the single digits and teens. .LONG TERM...Tuesday night through next Saturday. Ridge axis along the west coast leads to a cool northwesterly flow over NV Tuesday night into Wednesday with continued below normal temperatures. Embedded shortwave energy in the northwesterly flow will clip northeastern NV Wednesday into Thursday bringing a little light rain or snow. Likely less than a tenth of an inch of QPF with this clipping system. Dry Thursday afternoon on through the weekend with slightly above normal temperatures as high pressure settles in over the region. && .AVIATION...VFR conditions are expected through this morning across northern and central Nevada. The last in a series of Pacific weather systems will move through the region this afternoon through Monday afternoon and be accompanied by rain showers changing to snow showers that will produce intervals of MVFR to IFR conditions with lower CIGs/VIS followed by some stronger and gustier northwest winds on Monday. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 PM Sunday to 4 PM PST Monday for Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. && 92/96/90
Hazardous weather outlook, Jan 20, 4:08 AM PST, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 408 AM PST Sun Jan 20 2019 NVZ030-033-041-211215- Humboldt County-Southeastern Elko County-Northeastern Nye County- 408 AM PST Sun Jan 20 2019 This hazardous weather outlook is for portions of northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and Tonight. A wet Pacific storm will begin to affect Nevada today. The storm will strengthen as it crosses the state today and tonight. Rain will turn to snow for all areas by midnight tonight. Wind gusts could be a travel concern for high profile vehicles beginning tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The cold front will continue to move south and east, finally exiting the state late Monday. Northwest wind gusts will remain strong after the front moves through and could affect high profile vehicles through early Monday afternoon. Tuesday through Saturday will be cool and dry. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. LW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.